Alert archive / Missouri / River Flood Warnings in 2010

River Flood Warning 102, NWS St. Louis, MO

April 25, 2010Lewis County, Missouri; Adams County, Illinois

NWS St. Louis, MO issued this river flood warning at Apr 25, 2010, 12:00 PM CDT for Lewis County, Missouri; Adams County, Illinois. It took effect at Apr 26, 2010, 12:09 PM CDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Apr 25, 2010, 12:00 PM CDT (17:00 UTC)
In effect from
Apr 26, 2010, 12:09 PM CDT
Expired
Apr 27, 2010, 11:56 AM CDT
In force
24 hr
Issued by
NWS St. Louis, MO
Flood severity
Minor

Counties Adams County, IL, Lewis County, MO

The radar

The St Louis radar (KLSX), 163 km from the middle of the area, began a volume at 16:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mississippi River at Canton Lock and Dam 20 (CANM7).

Action stage
13 ft
Minor stage
15 ft
Moderate stage
20 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05495150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Apr 25, 6:39 AM CDT, 5 hours 21 minutes earlier.

Area forecast discussion, Apr 25, 6:39 AM CDT, 5 hours 21 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
639 AM CDT SUN APR 25 2010

.DISCUSSION...
/440 AM CDT SUN APR 25 2010/

STACKED LO SYSTEM LOCATED JUST NE OF KUIN AND IS EXPECTED TO
SLOWLY MOVE EWD TODAY. THIS WILL ULTIMATELY EDGE THE BAND OF RAIN
THAT IS CURRENTLY OVER WRN MO AND CURLS EWD THRU STL METRO AND
DISPLACE IT FURTHER E WITH TIME WITH MINIMAL ADDITIONAL SWD
PENETRATION INTO MO AND IL. THIS SHOULD GIVE NEARLY ALL LOCATIONS
IN THE FA AT LEAST SOME MEASURABLE RAIN AND WENT CATEGORICAL POPS
AS A RESULT OVER MUCH OF THE AREA. A HEALTHY DOSE OF LO CLOUDS
WILL ACCOMPANY THIS RAIN TODAY AND ANY BREAKS SHOULD QUICKLY FILL
IN WITH DEEP CYCLONIC FLOW AND DECENT LO LEVEL INSTABILITY. CLIMO
STUDY SUGGESTS TEMP RISES OF LESS THAN 7F AND THIS WILL PLACE MOST
SITES WITH MAX TEMPS IN THE UPR 50S OR AROUND 60F. RAIN/SHRA
SHOULD DIMINISH LATER TODAY AND THIS EVENING AS SYSTEM PULLS EVER
FARTHER AWAY AND THE SUN SETS...REDUCING LO LEVEL INSTABILITY.

LO CLOUD SHOULD LINGER INTO MONDAY AND WILL KEEP TEMPS ON THE COOL
SIDE. AM WARY OF HOW COOL MOS HAS TEMPS FOR THIS DAY AS WE SHOULD
SEE SOME BREAKS IN THE CLOUDS DURING THE AFTN AND THE SUN ANGLE
STRONG ENOUGH THIS TIME OF YEAR TO HAVE AN EFFECT FOR EVEN A SHORT
TIME. FORECASTED AOA THE WARMEST MOS FOR MAX TEMPS. SPEAKING OF
RAIN CHCS...MODELS CONTINUE TO HAVE ISSUES WITH THE TIMING OF THE
NEXT STRENGTHENING SHORTWAVE...WITH THE GFS STILL THE FASTEST
WHILE THE NAM HAS SLOWED DOWN TO MATCH THAT OF MANY OTHER MODELS.
PREFER TO STILL STICK WITH A TIMING MORE CLOSE TO THAT OF THE
ECMWF WHICH WILL LARGELY HOLD OFF ON ANY RAIN ON MONDAY AND
INSTEAD BRING IT IN ON MONDAY NIGHT AND LINGER IT SOME ON TUESDAY.
NATURE OF THIS SYSTEM WILL BE SUCH THAT IT WILL BE DEEPENING AS IT
SLIDES SEWD TOWARDS THE FA AND THIS ALSO FAVORS A SLOWER TIMING.
BEST RAIN CHCS WILL BE ON ITS NRN AND ERN FLANKS AND THIS IS WHERE
HIGHEST POPS WERE PAINTED IN. NOT READY TO GO LIKELY POPS JUST YET
AS THERE ARE STILL SOME ISSUES WITH TRACK...BUT WENT JUST BELOW
THAT CATEGORY.

IDEAL RADIATIONAL COOLING CONDITIONS APPEAR IN THE OFFING FOR
TUESDAY NIGHT AS A RIDGE SETTLES IN...THE AIRMASS WHICH WILL KEEP
US COOL FOR EARLY THIS WEEK...AND WITH CLEAR SKIES SHOULD SEE
TEMPS AT SOME SITES IN THE ERN OZARKS DIP INTO THE UPR 30S AND
POSSIBLY COOLER THAN THAT WHICH MAY LEAD TO FROST. WILL NEED TO
MONITOR ON SUBSEQUENT SHIFTS.

THUNDERSTORMS STILL ON TARGET TO RETURN LATE THURSDAY AND CONTINUE
THRU THE END OF THE WEEK...AS TEMPS BOUNCE BACK TO ABOVE NORMAL.

TES

&&

.AVIATION...
/629 AM CDT SUN APR 25 2010/

LOW SYSTEM CURRENTLY OVER W CNTL IL WILL SLOWLY MOVE EWD TODAY.
STRONG WINDS WITH GUSTS UP TO 30 KTS WILL BE POSSIBLE TODAY AS
THIS SYSTEM PULLS OUT OF THE AREA. SHRA WILL CONTINUE THRU THE
MORNING HOURS...AND MAY PERSIST THRU THE AFTERNOON...ESPECIALLY AT
SUS/STL/UIN. SOME CONVECTIVE CELLS MAY DEVELOP IN THE COLD CORE
WITH HEATING...BUT TS IS NOT ANTICIPATED AT THIS TIME. CIGS ARE
EXPECTED TO IMPROVE BRIEFLY THIS AFTERNOON...BEFORE LOWERING AGAIN
TO LOW END MVFR. BELIEVE CIGS WILL REMAIN ABOVE IFR OVERNIGHT.
EXPECT PRESS GRADIENT TO RELAX OVERNIGHT...ALLOWING WINDS TO WEAKEN
SOMEWHAT LATE IN THE FORECAST PERIOD.

TILLY

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Apr 25, 4:50 AM CDT, 7 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
450 AM CDT SUN APR 25 2010

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-261200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
450 AM CDT SUN APR 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

MODERATE RIVER FLOODING IS ONGOING FOR SOME SMALL CREEKS AND
STREAMS IN NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. SEE THE
APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE FOR THUNDERSTORMS FROM THURSDAY NIGHT THROUGH
SATURDAY.

MODERATE RIVER FLOODING WILL CONTINUE FOR SOME SMALL CREEKS AND
STREAMS IN NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. SEE THE
APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

TES

In the hours before

Local storm report, Apr 25, 9:38 AM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
938 AM CDT SUN APR 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     HEAVY RAIN       HALLSVILLE              39.12N  92.22W
04/25/2010  M6.08 INCH       BOONE              MO   TRAINED SPOTTER

            TOTAL RAINFALL SINCE 12AM FRIDAY MORNING.

&&

BYRD

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 7:36 PM CDTFlash Flood WarningLSXAudrain, Boone, Callaway, Cole, Marion, Moniteau and 5 more6 hr
Apr 24, 8:15 PM CDTRiver Flood WarningLSXLewis67 hr
Apr 24, 8:15 PM CDTRiver Flood WarningLSXLewis4 days
Apr 24, 8:15 PM CDTRiver Flood WarningLSXMarion4 days
Apr 24, 8:15 PM CDTRiver Flood WarningLSXLincoln44 hr
Apr 24, 8:15 PM CDTRiver Flood WarningLSXMonroe3 days
Apr 24, 9:56 PM CDTRiver Flood WarningLSXMarion5 days
Apr 24, 9:56 PM CDTRiver Flood WarningLSXPike5 days
Apr 24, 9:56 PM CDTRiver Flood WarningLSXPike6 days
Apr 24, 10:13 PM CDTAreal Flood WarningLSXKnox, Lewis19 hr
Apr 25, 1:30 AM CDTAreal Flood WarningLSXAudrain, Boone, Callaway, Cole, Marion, Moniteau and 5 more9 hr
Apr 25, 9:25 AM CDTRiver Flood WarningLSXCallaway, Osage5 days
Apr 25, 9:25 AM CDTRiver Flood WarningLSXGasconade, Montgomery5 days
Apr 25, 9:33 AM CDTRiver Flood WarningLSXCallaway, Cole3 days
Apr 25, 9:33 AM CDTRiver Flood WarningLSXGasconade, Montgomery6 days
Apr 25, 9:59 AM CDTRiver Flood WarningLSXMarion26 hr
Apr 25, 10:13 AM CDTAreal Flood WarningLSXAudrain, Boone, Callaway, Marion, Monroe, Montgomery and 3 more12 hr
Apr 25, 10:18 AM CDTRiver Flood WarningLSXCole30 hr
Apr 25, 12:00 PM CDTRiver Flood WarningLSXRalls3 days
Apr 25, 12:00 PM CDTRiver Flood WarningLSXLincoln5 days
Apr 25, 12:00 PM CDTRiver Flood WarningLSXSaint Charles6 days
Apr 24, 7:18 PM CDTSevere Thunderstorm WarningLSXBond, Fayette, Montgomery27 min
Apr 24, 8:34 PM CDTRiver Flood WarningLSXBrown14 hr
Apr 25, 12:29 PM CDTRiver Flood WarningLSXCalhoun, Greene, Jersey6 days

Nearby

River Flood Warnings in Missouri, 2010River Flood Warnings in Illinois, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.